Alert archive / Oklahoma / Red Flag Warnings in 2016
Red Flag Warning 25, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Dec 25, 2016, 2:53 AM CST for 8 counties in Oklahoma. It took effect at Dec 25, 2016, 1:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2016, 2:53 AM CST (08:53 UTC)
- In effect from
- Dec 25, 2016, 1:00 PM CST
- Expired
- Dec 25, 2016, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
Counties Beckham County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 161 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
474 WWUS84 KOUN 250853 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 253 AM CST SUN DEC 25 2016 OKZ004-005-009-010-014-021-033-034-251700- /O.UPG.KOUN.FW.A.0023.161225T1800Z-161226T0000Z/ /O.NEW.KOUN.FW.W.0025.161225T1900Z-161226T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER- 253 AM CST SUN DEC 25 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR WESTERN OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...SUNDAY AFTERNOON. * WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH 45 MPH GUSTS. * HUMIDITY...16 TO 22 PERCENT. * TEMPERATURE...62 TO 67. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
679 WWUS84 KOUN 251645 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1045 AM CST SUN DEC 25 2016 OKZ004-005-009-010-014-021-033-034-260000- /O.CON.KOUN.FW.W.0025.161225T1900Z-161226T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER- 1045 AM CST SUN DEC 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR PARTS OF WESTERN OKLAHOMA... * TIMING...SUNDAY AFTERNOON. * WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH 45 TO 55 MPH GUSTS. * HUMIDITY...14 TO 20 PERCENT. * TEMPERATURE...65 TO 69. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
036 WWUS84 KOUN 252115 AAB RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 315 PM CST SUN DEC 25 2016 ...RED FLAG CONDITIONS FAR WESTERN OKLAHOMA... OKZ004-005-009-010-014-021-033-034-260000- /O.CON.KOUN.FW.W.0025.000000T0000Z-161226T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER- 315 PM CST SUN DEC 25 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR FAR WESTERN OKLAHOMA. * TIMING...LATE THIS AFTERNOON. * WIND...SOUTHWEST WINDS 25 TO 35 MPH WITH 40 TO 50 MPH GUSTS. STRONGEST WINDS WILL BE OVER FAR NORTHWEST OKLAHOMA. * HUMIDITY...20 TO 25 PERCENT. * TEMPERATURE...61 TO 66. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
947 WWUS84 KOUN 260014 AAC RFWOUN URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 614 PM CST SUN DEC 25 2016 OKZ004-005-009-010-014-021-033-034-260115- /O.EXP.KOUN.FW.W.0025.000000T0000Z-161226T0000Z/ HARPER-WOODS-ELLIS-WOODWARD-ROGER MILLS-BECKHAM-HARMON-GREER- 614 PM CST SUN DEC 25 2016 ...RED FLAG WARNING HAS EXPIRED FOR WINDY CONDITIONS... WARM TEMPERATURES AND LOW RELATIVE HUMIDITY FOR FAR WESTERN OKLAHOMA... RED FLAG CONDITIONS ARE NO LONGER EXPECTED THIS EVENING ACROSS FAR WESTERN OKLAHOMA AS TEMPERATURES COOL...HUMIDITY VALUES INCREASE...AND SURFACE WINDS DIMINISH. $$ MBS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Dec 24, 10:50 PM CST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 24, 10:50 PM CST, 4 hours 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1050 PM CST Sat Dec 24 2016
.DISCUSSION...
Aviation discussion for the 06 UTC TAFs is below.
&&
.AVIATION...
The forecast still remains tricky and complicated.
LIFR/VLIFR conditions with BR/FG are expected at most sites,
except KSPS, through 12 UTC before improvement. Some locations
will drop below airport mininums including KOKC and KLAW.
Conditions are expected to slowly improve south to north 06-18
UTC. Exact timing of improving conditions remains uncertain. All
locations are expected to become MVFR or VFR by 19 UTC and VFR by
23 UTC.
Areas of DZ will at many sites by 10 UTC. Iso-num shra will
affect the area before 21 UTC, but only added vcsh 12-21 UTC when
confidence of occurrence is higher with a narrow line of -SHRA. TS
is possible as well, but did not mention due to low confidence of
occurrence.
Non-convective low level wind shear is possible, but do not plan
on mentioning at this time due to low confidence of occurrence.
Gusty south to southwest surface winds will form across the area
09-23 UTC. Some gusts may be near 40 KT after 12-23 UTC.
MBS
&&
.PREV DISCUSSION... /issued 625 PM CST Sat Dec 24 2016/
UPDATE...
Moved up the start time of the dense fog advisory. Aviation
discussion for the 00z TAFs is below as well.
DISCUSSION...
Visibilities began to deteriorate quickly near sunset across south
central and central Oklahoma. Observing obs trends and 11-3.9u IR
satellite, it was obvious dense fog was developing rapidly across
portions of the state. In response, pushed the start time of the
dense fog advisory to the present. The advisory expiration times
were left unchanged.
Water Vapor imagery through 6 PM reveals an impressive cyclone
moving across the Baja Peninsula into the desert southwest.
Overnight, surface winds will increase out of the south, with
shower and thunderstorm chances gradually increasing through
sunrise across the southern plains.
Kurtz
PREV DISCUSSION... /issued 258 PM CST Sat Dec 24 2016/
DISCUSSION...
All short-term guidance points to redevelopment of dense fog this
evening and overnight across a good portion of Oklahoma. As warm
front lifts north through the state overnight, we currently expect
dense fog to erode from south to north, hence the segmented dense
fog advisory for tonight. In the warm sector, we still expect fog
and drizzle, just not 1/4 mile visibilities, more like one or two
miles on average.
Tight pressure gradient will yield strong and gusty south winds late
tonight and tomorrow, especially across the western-third or so
Oklahoma and adjacent parts of northern Texas. As Pacific Cold
Front/dryline progresses eastward tomorrow afternoon over western
parts of Oklahoma, we could flirt briefly with high wind warning
conditions.
Overall severe storm potential appears to be on the low side given
very meager instability. There will be a window along and ahead of
the front/dryline where surface based convective inhibition may
allow stronger winds to mix down with any storms that are able to
develop. This area is primarily confined to the Marginal Risk via
SPC.
Little change to forecast beyond Sunday night. Models in overall
disagreement with mid to late week timing of upper features and
impact on sensible weather. Could see rain chances increase mainly
across southern parts of Oklahoma and northern Texas late next
week.
FIRE WEATHER...
Elevated to Near Critical wildfire conditions will be seen across
mainly western/northwest Oklahoma tomorrow afternoon. Minimum
humidities near 20 percent, temperatures possibly topping in the
60 to 65 degree range, and very strong southwest to west winds on
the order of 30 to 40 mph with higher gusts. Although current and
forecast ERC values across western parts of Oklahoma are within
and near lower end of climatology, the very strong winds and
potential for underforecast of humidity are cause for concern if
any fires get going. We will therefore issue a Fire Weather Watch
for far western/northwest Oklahoma for tomorrow afternoon.
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Dense Fog Advisory until 6 AM CST Sunday for OKZ004>020.
Fire Weather Watch Sunday afternoon for OKZ004-005-009-010-014-
021-033-034.
Dense Fog Advisory until 3 AM CST Sunday for OKZ021>031-033>042-
044>046.
TX...None.
&&
04/17/17Hazardous weather outlook, Dec 24, 5:44 PM CST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 544 PM CST SAT DEC 24 2016 OKZ004>048-050>052-TXZ083>090-251230- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 544 PM CST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .FOG... FOG WILL PERSIST INTO THE EARLY MORNING HOURS ACROSS MOST OF OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. AREAS OF DENSE FOG HAS DEVELOPED AND WILL REMAIN POSSIBLE ACROSS MOST OF OKLAHOMA INTO THE EARLY MORNING HOURS. A DENSE FOG ADVISORY IS IN EFFECT FOR PARTS OF OKLAHOMA TONIGHT. .THUNDERSTORMS... A FEW THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO SUNDAY MORNING. IF THESE STORMS DEVELOP...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... A FEW THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA ON CHRISTMAS. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS IN PARTS OF OKLAHOMA...ROUGHLY NORTHEAST OF A LINE FROM GAGE TO WEATHERFORD TO CHICKASHA AND ADA. IF SEVERE STORMS OCCUR... THEY ARE NOT EXPECTED TO BE WIDESPREAD. THE PRIMARY SEVERE WEATHER THREAT WOULD BE STRONG AND POTENTIALLY DAMAGING WINDS. .WINDS... STRONG GUSTY WINDS WILL AFFECT MAINLY THE WESTERN HALF OF OKLAHOMA AND ADJACENT PARTS OF NORTHERN TEXAS SUNDAY. WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE. .FIRE WEATHER... ELEVATED TO CRITICAL WILDFIRE CONDITIONS WILL BE POSSIBLE SUNDAY AFTERNOON IN PARTS OF WESTERN OKLAHOMA DUE TO WARM TEMPERATURES... LOW HUMIDITY...AND STRONG GUSTY WINDS. A FIRE WEATHER WATCH IS IN EFFECT FOR PARTS OF FAR WESTERN AND NORTHWESTERN OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/KURTZ
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:09 AM CST | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 29 more | 15 hr |
| Dec 25, 9:37 AM CST | Special Weather Statement | OUN | Ellis, Harper, Roger Mills | 53 min |
| Dec 25, 10:04 AM CST | Special Weather Statement | OUN | Beckham, Harmon | 41 min |
| Dec 25, 10:20 AM CST | Special Weather Statement | OUN | Ellis, Harper, Roger Mills, Woodward | 55 min |
| Dec 25, 10:43 AM CST | Special Weather Statement | OUN | Beckham, Greer, Harmon | 47 min |
| Dec 25, 11:02 AM CST | Special Weather Statement | OUN | Dewey, Woods, Woodward | 58 min |
| Dec 25, 11:16 AM CST | Special Weather Statement | OUN | Custer, Jackson, Kiowa, Washita | 44 min |
| Dec 25, 11:37 AM CST | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 53 min |
| Dec 25, 12:01 PM CST | Special Weather Statement | OUN | Blaine | 44 min |
| Dec 25, 12:23 PM CST | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Comanche, Custer, Kingfisher and 2 more | 67 min |
| Dec 25, 1:08 PM CST | Special Weather Statement | OUN | Garfield, Grant, Kay, Noble | 52 min |
| Dec 25, 1:26 PM CST | Special Weather Statement | OUN | Canadian, Cleveland, Comanche, Grady, Kingfisher, Logan and 2 more | 49 min |
| Dec 25, 2:00 PM CST | Special Weather Statement | OUN | Kay, Noble | 30 min |
| Dec 25, 2:16 PM CST | Special Weather Statement | OUN | Grady, McClain, Stephens | 29 min |
| Dec 25, 2:18 PM CST | Special Weather Statement | OUN | Logan, Oklahoma, Payne | 27 min |
Nearby
Red Flag Warnings in Oklahoma, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.